Hail, Washington
- When
- April 1, 2:40 AM CST
- Where
- Washington County, 8 mi ESE of Bartlesville
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.706, -95.867
Severe thunderstorms developed across portions of eastern Oklahoma during the evening of March 31st. Additional development occurred during the early morning hours of April 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed across portions of eastern Oklahoma during the evening of March 31st. Additional development occurred during the early morning hours of April 1st. The strongest storms in this latter episode produced hail up to half dollar size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 1, 2:19 AM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 319 AM CDT WED APR 1 2015 .DISCUSSION... TWO DISTINCT AREAS OF CONVECTION ONGOING EARLY THIS MORNING ACROSS PORTIONS OF EASTERN OKLAHOMA. ACTIVITY MOVING INTO SOUTHEAST OKLAHOMA ORIGINATED IN WESTERN AND CENTRAL OKLAHOMA YESTERDAY EVENING...AND SHOULD CONTINUE TO DIMINISH IN INTENSITY EARLY THIS MORNING AS A RESULT OF A GENERAL DECREASE IN INSTABILITY OVER THE PAST FEW HOURS IN THIS REGION. LOCALLY INTENSE UPDRAFTS IN THE ONGOING LINE COULD STILL PRODUCE GUSTY WINDS AND PERHAPS OCCASIONAL SMALL HAIL...BUT OVERALL SEVERE THUNDERSTORM THREAT IS DECREASING WITH TIME. ACROSS NORTHEAST OKLAHOMA...RECENT DEVELOPMENT ON THE NORTHERN EDGE OF THE EARLIER MCS IS OCCURRING IN A REGION OF INCREASING ELEVATED INSTABILITY...AND GIVEN THE RADAR PRESENTATION AND TRENDS...LIKELY THE PRESENCE OF AN MCV. THE EXPECTATION IS THAT FURTHER DEVELOPMENT COULD OCCUR FARTHER EAST ALONG THE KANSAS BORDER THIS MORNING...A LINE OF THINKING THAT IS SUPPORTED BY RECENT RUNS OF THE HRRR AND INSTABILITY TRENDS. ISOLATED MARGINALLY SEVERE HAIL COULD OCCUR WITH THE NORTHEAST OKLAHOMA STORMS. LATER THIS AFTERNOON AND INTO THE OVERNIGHT...THUNDERSTORM COVERAGE SHOULD INCREASE AGAIN...ESPECIALLY SOUTH AND EAST OF INTERSTATE 44...AS A FAST MOVING UPPER LEVEL DISTURBANCE MOVES EASTWARD ACROSS THE AREA. THE OVERALL THREAT OF SEVERE WEATHER SHOULD BE LESS THAN YESTERDAY DUE TO LOWER INSTABILITY AND SLIGHTLY LOWER DEEP LAYER SHEAR. HIGHS TODAY SHOULD BE COOLER THAN YESTERDAYS AS A RESULT OF INCREASED CLOUD COVER AND DAYTIME PRECIPITATION COVERAGE...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. PARTS OF NORTHEAST OKLAHOMA FROM TULSA TO THE NORTHWEST MAY GET CLOSE TO YESTERDAYS HIGHS THOUGH. THIS BRINGS US TO THURSDAY...WHICH WILL FEATURE THE BEST CHANCE OF SEVERE WEATHER IN THE PERIOD. THUNDERSTORMS MAY BE ONGOING NEAR AND NORTH OF THE KANSAS BORDER EARLY THURSDAY MORNING IN ASSOCIATION WITH AN INCREASING LOW LEVEL JET AHEAD OF A STRONG COLD FRONT. COVERAGE SHOULD DIMINISH DURING THE DAY AS A RESULT OF AN INCREASING CAP THAT SHOULD SUPPRESS DAYTIME THUNDERSTORM DEVELOPMENT UNTIL AT LEAST LATE AFTERNOON AND PERHAPS LATER. BOTH THE COLD FRONT IN NORTHEAST OKLAHOMA AND TO A LESSER EXTENT...THE DRYLINE NEAR THE INTERSTATE 35 CORRIDOR COULD SERVE AS POTENTIAL AREAS OF DEVELOPMENT...WITH THUNDERSTORMS CONTINUING INTO THE OVERNIGHT UNTIL THE COLD FRONT FINALLY PUSHES THROUGH FRIDAY MORNING. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...WITH HIGH INSTABILITY AND STRONG DEEP LAYER SHEAR IN PLACE. TORNADOES NOT OUT OF THE QUESTION...ESPECIALLY IMMEDIATELY NORTHEAST OF THE SURFACE LOW ALONG THE SLOW MOVING FRONT. IN SUMMARY...OVERALL THUNDERSTORM COVERAGE MAY END UP BEING FAIRLY LOW...BUT THE CONDITIONAL POTENTIAL FOR HIGHER END SEVERE WEATHER IN WHATEVER THUNDERSTORMS DEVELOP IS FAIRLY HIGH. HIGH TEMPERATURES FRIDAY AND INTO THE WEEKEND IN THE WAKE OF THE COLD FRONTAL PASSAGE WILL BE BELOW NORMAL. WITH SURFACE HIGH PRESSURE IN PLACE...DRY WEATHER REMAINS LIKELY FOR THE FRIDAY NIGHT THROUGH SATURDAY NIGHT PERIOD. INCREASING MOISTURE WITH A RETURN TO SOUTHERLY WINDS ON SUNDAY WILL LEAD TO A CORRESPONDING INCREASE IN THUNDERSTORM CHANCES. EARLY NEXT WEEK...ABOVE NORMAL TEMPERATURES WILL MAKE A RETURN AHEAD OF THE NEXT COLD FRONT SET TO MOVE THROUGH LATE TUESDAY AND INTO NEXT WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 64 80 56 / 30 10 30 70 FSM 79 63 80 64 / 40 30 20 40 MLC 81 65 83 61 / 30 20 20 30 BVO 82 62 78 48 / 20 20 30 70 FYV 76 62 74 59 / 40 20 30 60 BYV 76 61 75 60 / 40 20 30 70 MKO 79 63 80 59 / 30 10 20 50 MIO 80 63 75 53 / 30 20 30 70 F10 79 64 81 59 / 30 10 20 50 HHW 79 64 81 64 / 30 30 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1102 PM CDT TUE MAR 31 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1102 PM CDT TUE MAR 31 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST-CENTRAL OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EAST-CENTRAL OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EARLY MORNING HOURS ACROSS EAST-CENTRAL OKLAHOMA NEAR THE INTERSTATE 40 CORRIDOR. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND VERY HEAVY RAIN THAT COULD LEAD TO FLOODING OF LOW LYING AREAS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN OKLAHOMA LATE TONIGHT FROM WESTERN ARKANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BY THE TIME THEY MOVE INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL. A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY LATE SUNDAY INTO MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 AM CDT WED APR 1 2015
OKZ054-010745-
OSAGE OK-
221 AM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF FORAKER...MOVING NORTHWEST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...WEBB CITY...PEARSONIA...
FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3700 9664 3700 9643 3667 9640 3667 9673
3685 9677 3700 9676 3701 9675 3701 9665
TIME...MOT...LOC 0722Z 156DEG 33KT 3686 9662SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT WED APR 1 2015
OKZ049-053-073-010830-
CHOCTAW OK-PITTSBURG OK-PUSHMATAHA OK-
243 AM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW...SOUTHERN PITTSBURG AND WESTERN PUSHMATAHA
AT 243 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF DUNBAR TO 24 MILES WEST OF
KELLOND...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MOYERS...KOSOMA...KELLOND...EUBANKS AND
DUNBAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3412 9594 3415 9596 3415 9598 3416 9598
3417 9578 3450 9579 3451 9568 3459 9568
3460 9589 3466 9586 3468 9542 3408 9574
3408 9594
TIME...MOT...LOC 0743Z 270DEG 13KT 3458 9579 3416 9604SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 AM CDT WED APR 1 2015
OKZ060-064>067-070-071-073>075-010845-
CREEK OK-HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE
OK-OKMULGEE OK-PITTSBURG OK-TULSA OK-WAGONER OK-
254 AM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...OKMULGEE...SOUTHERN TULSA AND SOUTHWESTERN WAGONER
IN SOUTHEAST OKLAHOMA
HASKELL...MCINTOSH...NORTHEASTERN PITTSBURG AND NORTHWESTERN
LATIMER
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND OKFUSKEE
AT 252 AM CDT...SHOWERS AND SCATTERED THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF WELTY TO 5 MILES
SOUTHEAST OF BLOCKER...MOVING NORTHEAST AT 30 MPH.
THESE SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH.
MUCH OF EAST CENTRAL OKLAHOMA WILL EXPERIENCE STRONG WINDS OF 30 TO
40 MPH WITH THE GUSTS TO 50 MPH BEING MUCH MORE LOCALIZED.
LAT...LON 3617 9663 3569 9528 3512 9492 3507 9493
3500 9555 3524 9599 3529 9599 3529 9608
3558 9663
TIME...MOT...LOC 0752Z 238DEG 31KT 3565 9649 3500 9550SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT WED APR 1 2015
OKZ054-010845-
OSAGE OK-
321 AM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 321 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIGHEART...
MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...BIGHEART...OSAGE HILLS STATE PARK AND SUNSET
LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3698 9612 3674 9606 3669 9642 3690 9643
TIME...MOT...LOC 0821Z 247DEG 13KT 3684 9623SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 AM CDT WED APR 1 2015
OKZ055-056-010900-
NOWATA OK-WASHINGTON OK-
323 AM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA AND WASHINGTON
AT 323 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BARTLESVILLE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...NOWATA...WANN...BARTLESVILLE...
DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3671 9556 3658 9590 3669 9601 3671 9600
3686 9600 3700 9593 3700 9588
TIME...MOT...LOC 0823Z 229DEG 13KT 3675 9586SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 AM CDT WED APR 1 2015
OKZ049-053-010915-
CHOCTAW OK-PUSHMATAHA OK-
324 AM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW AND WESTERN PUSHMATAHA
AT 325 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF STANLEY TO 15 MILES WEST OF
KENT...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...MESSER...KENT...SPEER...APPLE...ANTLERS...
CLAYTON...DELA...RATTAN...MOYERS...FINLEY...KOSOMA...SNOW...
STANLEY...TUSKAHOMA...KELLOND...EUBANKS...DUNBAR...SARDIS AND CLAYTON
LAKE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3405 9594 3416 9592 3417 9578 3450 9579
3451 9568 3460 9568 3460 9552 3468 9551
3468 9523 3407 9540
TIME...MOT...LOC 0825Z 274DEG 16KT 3464 9567 3407 9586The Tulsa radar (KINX), 65 km away, was scanning. The volume nearest the first event began at 08:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560798.